|Truvada and Bactrim
Aug 14, 2013
Hello Dr. I am on truvada, bactrim and viramune for one year. I have side effects like persistent headaches and lack of sleep.But what worries me is, my CD4 has never gone up beyond 100 though I eat well and exercise. What would be the cause of a low CD4 that never changes?
| Response from Dr. Henry
Recovery of CD4 counts after starting effective HIV medication depends on many factors. The HIV drugs control HIV replication allowing the body to try and produce new CD4 cells without a high rate of destruction which is seen when HIV replication rates are high. CD4 recovery depends on factors including; age, genetics/HLA types, how low the CD4 count gets (100 is on low side0, the amount of scarring in the lymph tissue, the size of the functioning thymus, the amount of ongoing tissue inflammation, bone marrow status and other factors. A frustrating group of patients dont recover good CD4 counts initially-I have seen many patients who took years to reach > 200 and in some cases the CD4 count remained < 200 though many of those patients have still done well health wise. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Tongue After Blood Splash Worried I Have HIV
- Sore Testicles After Touching Urine Worried I Have HIV
- Swollen Lymph Glands After Anal Sex Top Sign Of HIV AIDS
- Tingling In Feet After Precum Touching Vagina Worried I Have HIV
- After Being Exposed To Hpv How Long Does It Take For Signs Of Cervical Cancer To Appear
- Does Doxycycline Treat Stds?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.